MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5 FR X 20 CM; CATHETER PERCUTANEOUS
Model Number IPN918813
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that " we were going to aspirate noradrenaline, to change the line with sedation where propofol was administered.The patient had a 4-lumen cvc that was located on the left side of the neck.During aspirating noradrenaline, the undersigned discovers that propofol is coming out of the syringe along with blood and that in the line where propofol is administered, it looks like an area of 4-5 cm cm with vacuum or air.The patient no longer needs noradrenaline after aspiration.The attending physician informs the visiting physician, who has never seen this before.When the attending physician tries to flush the line with nacl 0.9%, blood comes out in the line where propofol is administered.The same is tried with the line where propofol is administered, where blood comes out in the line where noradrenaline has been administered and it looks like vacuum or air after the blood.It is decided to discon tinue the cvc and insert a new one." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 4-lumen catheter for evaluation.Definite signs of use were observed in the form of biological material.Visual inspection of the catheter revealed no obvious defects or anomalies.The catheter body total length from the juncture hub to the end of the distal tip measured at 221mm, which is within the specifications of 207mm - 227mm per product drawing.Functional inspection was performed per the instructions for use (ifu), which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter lumens were flushed using a lab inventory syringe.All four lumens flushed with no resistance , and water exited out of the expected skive holes.The flushing was repeated multiple times with the same results.It was noted that biological material was flushed out of the proximal lumen.No leaks or blockages were observed anywhere else on the device.The returned catheter was then tested per bs en iso 10555-1 section 4.7.1 (amrq-000071), which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The catheter was connected to a lab leak tester and pressurized to 300 kpa for 30 seconds with the distal end occluded.The extension lines were connected to the leak tester, and when individually pressurized, no catheter backflow or leaks were detected from any portion of the catheter, which indicates no inter lumen crossover was observed.Based on this testing, the customer issue could not be reproduced with the returned sample.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit warns the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s).Using catheters not indicated for pressure injection for such applications can result in inter-lumen crossover or rupture with potential for injury." the customer report of inter lumen crossover during use could not be confirmed through complaint investigation of the returned sample.The returned catheter met all relevant dimensional and functional requirements including leak testing performed in accordance with iso 10555-1.No defects or anomalies could be identified on the returned device.Based on these circumstances, no problem was found with the returned sample.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW CVC SET: 4-LUMEN 8.5 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22770464
Report Number3006425876-2025-00734
Device Sequence Number18513481
Product Code DQY
UDI-Device Identifier00801902102171
UDI-Public(01)00801902102171(11)221013(17)270228(10)71F22K0603(21)
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIPN918813
Device Catalogue NumberCS-15854-E
Device Lot Number71F22K0603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexFemale